|PEP side effects or HIV?
Feb 21, 2013
Dear Doctor Young I have been taking a PEP for 9 days now, treatment I started 7 hours after the risk I took. The medication are: Combid 300mg (Lamivudine, Zidovudine) twice a day, and STOCRIN 600 mg (Efavirenz) once a day. I am worried because I still have side effects: mainly pain in the joints of the anckles, both big toes and right hand. I also am constantly tired and I don't really feel like eating. I don't sleep very well either, I have moments where I feel good, others where everything seems catastrophique. Can you please tell me if there are any signs of the infection taking over the medecine? Can the HIV symptoms appear this early? Thank you very much, Quentin
Response from Dr. Young
Hi Quentin and thanks for posting.
Indeed, in most PEP protocols, efavirenz is not recommended here in the US for exactly these reasons.
If your symptoms are really problematic, I'd speak to the prescribing care provider.
Be well, BY
Sinus & persistent headaches
Elevated Liver Enzymes
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.